[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] allergy to adhesives

In a message dated 9/17/2002 7:48:46 PM Mountain Daylight Time, 
email @ redacted writes:

> Does anyone have an allergy to the adhesives on the infusion sets?  I need 
> to know if there is a good product to prevent rashes.  I went on the trial 
> run a week and a half ago and still have the shapes of the tape on my 
> belly(no swelling).  It is mild and is starting to fade.  It started off 
> red 
> and turn almost a brown, like a tanned circle!  

You're going to need to experiment -- every set may be different for you and 
there are also various barriers (tapes like hypafix, dressings like Tegaderm 
and IV 3000, or creams etc.) that you can use to put between you and the 
set's adhesive.  You won't know what works for you without experimenting.  

For example, for my daughter, all three types of dressings we tried (Tegaderm 
etc.) as well as the adhesive on silhouette/comfort sets left nasty red marks 
that turned brown like you described and took weeks to disappear.  But 
Mastisol adhesive (a liquid adhesive) and the adhesive on Quick-sets don't 
irritate her skin at all (while others have had real problems, for example, 
with Mastisol).  Check out the the info on IP web site -- there's some great 
info about the wide range of options available to you.  This is a really 
common problem for new pumpers and if you keep at it, you'll find a solution 
that works for you.  Good luck!

Pumpmama to Katie
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml